Alert archive / Pennsylvania / Special Weather Statements in 2021
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Jun 21, 2021, 5:13 PM EDT for Bedford County, Blair County, Pennsylvania. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2021, 5:13 PM EDT (21:13 UTC)
- Expired
- Jun 21, 2021, 5:45 PM EDT
- In force
- 32 min
- Issued by
- NWS State College, PA
Counties Bedford County, PA, Blair County, PA
The radar
The State College radar (KCCX), 79 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 9.2 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 931 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 988 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 260 m²/s²
- 0-3 km storm-relative helicity
- 277 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 5.1
The text
As transmitted.
904
WWUS81 KCTP 212113
SPSCTP
Special Weather Statement
National Weather Service State College PA
513 PM EDT Mon Jun 21 2021
PAZ024>026-033-034-212145-
Bedford PA-Somerset PA-Blair PA-Cambria PA-Huntingdon PA-
513 PM EDT Mon Jun 21 2021
...SPECIAL WEATHER STATEMENT FOR PARTS OF BEDFORD...SOMERSET...
BLAIR...CAMBRIA...AND HUNTINGDON COUNTIES UNTIL 545 PM EDT...
At 513 PM EDT, Doppler radar indicated showers along a line extending
from near Gallitzin to near Blue Knob State Park to near Central
City. Movement was east at 50 mph.
Wind gusts of 50 to 55 mph are possible.
Locations impacted include...
Altoona, Hollidaysburg, Bedford, Roaring Spring, New Enterprise,
Martinsburg, Lakemont, Cresson, Gallitzin, Claysburg, Williamsburg,
Duncansville, Osterburg, Central City, Beaverdale-Lloydell, St.
Clairsville, Blue Knob State Park, Cessna, Horseshoe Curve and Ski
Gap.
LAT...LON 4052 7807 4021 7824 3998 7844 4009 7901
4025 7873 4050 7856
TIME...MOT...LOC 2113Z 269DEG 43KT 4044 7853 4026 7865 4013 7887
$$
BanghoffWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Jun 21, 2:13 PM EDT, 3 hours earlier.
Area forecast discussion, Jun 21, 2:13 PM EDT, 3 hours before
Area Forecast Discussion National Weather Service State College PA 213 PM EDT Mon Jun 21 2021 .SYNOPSIS... Hot and humid conditions for the first full day of summer 2021 will help to fuel a few rounds of gusty, and in some cases, severe thunderstorms this afternoon and evening. Showers will continue tonight and exit the southeast part of the area later Tuesday. Temperatures will trend cooler through midweek before moderating into the weekend. The precipitation pattern should stay rain- free through late week with an increasing chance of showers over the weekend and into early next week. && .NEAR TERM /THROUGH TONIGHT/... 145 PM/1845Z: Visible satellite imagery overlaid with several convective parameter shows the atmos still capped by +8C mid level air across much of Central PA and the Susq Valley, while a few deg C of cooling along with increasing deep-layer shear and llvl theta-e convergence was helping to consolidate 2 distinct lines of strong to severe TSRA across NE Ohio/NW PA and nrn WVA. Further intensification and merging of these lines of TSRA are expected across the Eastern half of the CWA late this afternoon and evening, with several discrete supercells expected within the region of stronger llvl shear and more broadly- looped hodographs across northern PA through 22Z highly conducive for a widespread severe weather outbreak this afternoon/early this evening. Previous disc... Broad warm sector over all of PA (to the SE of a potent, early summer 990 mb sfc low just north of Georgian Bay) with juicy dewpoints in the mid 60s to low 70s was leading to hefty sfc- based capes of 2000-3000 j/kg over all but the far NW zones late this morning. Nearly full sun and several more deg F of heating will contribute another 500+ j/kg of CAPE. SPC upgraded practically the entire CWA to an enhanced risk with their midday update is prudent considering strong, deep- layer shear of 35-40 kts of effective bulk shear and a growing area of DCAPE in excess of 1000 J/KG across the Central Mtns and Susq Valley. A 2-3 hour period of strong to severe multicell/transient supercell storms will grow rapidly upscale into a extensive linear MCS over Central PA and the Susq Valley for the late afternoon and evening hours with another bkn line of strong to locally severe TSRA moving through the NW Mtns early this evening along and just ahead of a cold front. Heat+Humidity peaks this afternoon with max temperatures in the mid 80s to low 90s and max heat index (HX) values forecast to approach 100F in the mid and lower Susquehanna Valley. Forecast max temperatures are a solid 5-10+ degrees above daily climo and within a shouting distance of near-record territory. Convection should weaken and decrease in coverage btwn 00-06Z due to the loss of heating and increasing CINH. Hires models show a relatively lull in precip around 06Z before showers ramp back up across the southeast half of the CWA through Tuesday morning. Minimum temperatures will have the most spread in recent nights thanks to the cold front bisecting the area with lows ranging from the upper 40s in the NW mtns to upper 60s in the far southeast zones. && .SHORT TERM /TUESDAY/... Showers will be across the southeast zones early Tuesday as secondary front traverses the region. Rain should exit this area by late in the day around 22-23Z based on the latest 06Z HRRR. Temps will trend much cooler on Tuesday with 24hrMaxT deltas of -20 to -25F lower vs. Monday. Abnormally dry (below normal PWAT) airmass accompanying area of high pressure will lead to relatively cool (refreshing to for some) nights Tue & Wed with lows in the 40s and 50s. Some of the usually colder spots in the northern tier may drop into the upper 30s Tue night similar to 6/17. Rain-free conditions extend trough midweek with temps going bullish trend starting a series of higher lows and higher highs Wed/Wed night. && .LONG TERM /TUESDAY NIGHT THROUGH MONDAY/... The high will move to the east later in the week with warmer, more humid air moving in from the south and east. A cold front will approach from the west next weekend, but there is still a great deal of uncertainty with the timing of that front and precipitation it will bring. GFS and ECMWF have been trending toward a slower solution on the movement of the front and perhaps even the front stalling over PA next weekend into early next week. This would result in an unsettled period with multiple rain chances for central PA through the middle of the week. && .AVIATION /17Z MONDAY THROUGH FRIDAY/... VFR expected for the next few hours western half of PA, and through the late afternoon across the Susq Valley and points east. Widespread coverage of showers/tstms is expected this afternoon with activity spreading from the NW across the CWA. These storms will bring potential for locally strong wind gusts and torrential rainfall as they impact the area through the afternoon hours. Peak areal extent of TSRA expected between 18z- 00z. A cold front will move through the CWA behind the convection with winds turning more nwrly after 00z. This frontal passage will likely be accompanied by a period of MVFR cigs, mainly across the west. Outlook... Monday-Tuesday...more widespread showers/storms possible areawide. Wednesday-Friday...widespread VFR. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Lambert/Steinbugl NEAR TERM...Lambert/Steinbugl SHORT TERM...Steinbugl LONG TERM...Guseman/Travis AVIATION...Lambert/Colbert/Wagner
Hazardous weather outlook, Jun 21, 2:29 PM EDT, 2 hours 44 minutes before
Hazardous Weather Outlook National Weather Service State College PA 229 PM EDT Mon Jun 21 2021 PAZ012-018-019-025>028-034>037-041-042-045-046-049>053-056>059- 063>066-221830- Northern Clinton-Northern Centre-Southern Centre-Blair-Huntingdon- Mifflin-Juniata-Bedford-Fulton-Franklin-Tioga-Northern Lycoming- Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland- Adams-York-Lancaster- 229 PM EDT Mon Jun 21 2021 ...SEVERE THUNDERSTORM WATCH 302 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ004>006-010-011-017-024-033-221830- Warren-McKean-Potter-Elk-Cameron-Clearfield-Cambria-Somerset- 229 PM EDT Mon Jun 21 2021 ...SEVERE THUNDERSTORM WATCH 299 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather.
In the hours before
Local storm report, Jun 21, 4:53 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
453 PM EDT MON JUN 21 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG 2 SSE PORT MATILDA 40.78N 78.04W
06/21/2021 CENTRE PA FIRE DEPT/RESCUE
LINE DOWN ACROSS ROADWAY.
&&
QMSpecial weather statement, Jun 21, 4:55 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service State College PA
455 PM EDT Mon Jun 21 2021
PAZ024>026-212115-
Blair PA-Cambria PA-Huntingdon PA-
455 PM EDT Mon Jun 21 2021
...SPECIAL WEATHER STATEMENT FOR PARTS OF BLAIR...CAMBRIA...AND
HUNTINGDON COUNTIES UNTIL 515 PM EDT...
At 455 PM EDT, Doppler radar indicated showers along a line extending
from near Prince Gallitzin State Park to near Horseshoe Curve to near
Loretto. Movement was east at 45 mph.
Wind gusts of 50 to 55 mph are possible.
Locations impacted include...
Altoona, Tyrone, Bald Eagle, Bellwood, Warriors Mark, Loretto,
Tipton, Blandburg, Birmingham, Horseshoe Curve, Sinking Valley, Canoe
Creek State Park, Prince Gallitzin State Park, Ashville, Penn State
Altoona and Delgrosso's Amusement Park.
LAT...LON 4056 7856 4068 7854 4075 7818 4073 7808
4053 7818 4048 7823 4049 7865
TIME...MOT...LOC 2055Z 263DEG 41KT 4065 7850 4057 7849 4052 7860
BanghoffSpecial weather statement, Jun 21, 4:56 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service State College PA
456 PM EDT Mon Jun 21 2021
PAZ042-212115-
Sullivan PA-
456 PM EDT Mon Jun 21 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF SULLIVAN COUNTY UNTIL
515 PM EDT...
At 456 PM EDT, Doppler radar indicated a strong thunderstorm near
Overton, moving east at 30 mph.
Nickel size hail and wind gusts up to 50 mph are possible.
Locations impacted include...
Overton and Dushore.
LAT...LON 4147 7624 4145 7650 4157 7658 4157 7652
4154 7623 4152 7622
TIME...MOT...LOC 2056Z 252DEG 27KT 4152 7646
JCGLocal storm report, Jun 21, 5:08 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
508 PM EDT MON JUN 21 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0459 PM TSTM WND DMG 4 NW MILESBURG 40.97N 77.84W
06/21/2021 CENTRE PA FIRE DEPT/RESCUE
MULTIPLE TREES AND WIRES DOWN AT THE
INTERSECTION OF THOMAS HILL RD. AND RUNVILLE
RD.
&&
QMLocal storm report, Jun 21, 5:09 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
509 PM EDT MON JUN 21 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG 1 W CASHTOWN 39.88N 77.35W
06/21/2021 ADAMS PA CO-OP OBSERVER
WIDESPREAD TREES DOWN FROM CASHTOWN TO
FAIRFIELD.
&&
STSpecial weather statement, Jun 21, 5:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service State College PA
513 PM EDT Mon Jun 21 2021
PAZ024>026-033-034-212145-
Bedford PA-Somerset PA-Blair PA-Cambria PA-Huntingdon PA-
513 PM EDT Mon Jun 21 2021
...SPECIAL WEATHER STATEMENT FOR PARTS OF BEDFORD...SOMERSET...
BLAIR...CAMBRIA...AND HUNTINGDON COUNTIES UNTIL 545 PM EDT...
At 513 PM EDT, Doppler radar indicated showers along a line extending
from near Gallitzin to near Blue Knob State Park to near Central
City. Movement was east at 50 mph.
Wind gusts of 50 to 55 mph are possible.
Locations impacted include...
Altoona, Hollidaysburg, Bedford, Roaring Spring, New Enterprise,
Martinsburg, Lakemont, Cresson, Gallitzin, Claysburg, Williamsburg,
Duncansville, Osterburg, Central City, Beaverdale-Lloydell, St.
Clairsville, Blue Knob State Park, Cessna, Horseshoe Curve and Ski
Gap.
LAT...LON 4052 7807 4021 7824 3998 7844 4009 7901
4025 7873 4050 7856
TIME...MOT...LOC 2113Z 269DEG 43KT 4044 7853 4026 7865 4013 7887
BanghoffThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 8:03 PM EDT | Special Weather Statement | CTP | Juniata | 12 min |
| Jun 20, 8:13 PM EDT | Severe Thunderstorm Warning | CTP | Juniata, Snyder | 24 min |
| Jun 20, 8:29 PM EDT | Special Weather Statement | CTP | Dauphin | 16 min |
| Jun 20, 8:35 PM EDT | Special Weather Statement | CTP | McKean | 25 min |
| Jun 20, 8:47 PM EDT | Special Weather Statement | CTP | Dauphin | 13 min |
| Jun 20, 9:02 PM EDT | Special Weather Statement | CTP | Dauphin | 13 min |
| Jun 20, 9:16 PM EDT | Special Weather Statement | CTP | Schuylkill | 14 min |
| Jun 20, 9:23 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Northumberland, Schuylkill | 50 min |
| Jun 20, 9:29 PM EDT | Areal Flood Advisory | CTP | Lebanon, Schuylkill | 2 hr |
| Jun 21, 4:18 AM EDT | Special Weather Statement | CTP | Warren | 42 min |
| Jun 21, 2:19 PM EDT | Special Weather Statement | CTP | Warren | 41 min |
| Jun 21, 2:43 PM EDT | Severe Thunderstorm Warning | CTP | McKean, Warren | 47 min |
| Jun 21, 2:55 PM EDT | Special Weather Statement | CTP | McKean | 35 min |
| Jun 21, 3:09 PM EDT | Severe Thunderstorm Warning | CTP | McKean, Potter | 21 min |
| Jun 21, 3:14 PM EDT | Severe Thunderstorm Warning | CTP | McKean | 31 min |
| Jun 21, 3:20 PM EDT | Special Weather Statement | CTP | Clearfield | 25 min |
| Jun 21, 3:26 PM EDT | Severe Thunderstorm Warning | CTP | Cameron, Elk, McKean, Warren | 49 min |
| Jun 21, 3:35 PM EDT | Special Weather Statement | CTP | Centre | 25 min |
| Jun 21, 3:55 PM EDT | Special Weather Statement | CTP | Tioga | 35 min |
| Jun 21, 3:58 PM EDT | Special Weather Statement | CTP | Snyder | 32 min |
| Jun 21, 4:15 PM EDT | Special Weather Statement | CTP | Cameron, Potter | 45 min |
| Jun 21, 4:17 PM EDT | Special Weather Statement | CTP | Cambria | 28 min |
| Jun 21, 4:18 PM EDT | Special Weather Statement | CTP | Sullivan | 27 min |
| Jun 21, 4:18 PM EDT | Special Weather Statement | CTP | Franklin | 27 min |
| Jun 21, 4:21 PM EDT | Special Weather Statement | CTP | Union | 24 min |
| Jun 21, 4:24 PM EDT | Special Weather Statement | CTP | Centre | 21 min |
| Jun 21, 4:28 PM EDT | Severe Thunderstorm Warning | CTP | Cambria | 47 min |
| Jun 21, 4:31 PM EDT | Special Weather Statement | CTP | Lycoming | 44 min |
| Jun 21, 4:31 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Franklin | 59 min |
| Jun 21, 4:39 PM EDT | Severe Thunderstorm Warning | CTP | Cambria, Somerset | 36 min |
| Jun 21, 4:43 PM EDT | Severe Thunderstorm Warning | CTP | Centre | 32 min |
| Jun 21, 4:45 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming, Sullivan, Tioga | 30 min |
| Jun 21, 4:52 PM EDT | Special Weather Statement | CTP | Clinton | 23 min |
| Jun 21, 4:55 PM EDT | Special Weather Statement | CTP | Blair | 20 min |
| Jun 21, 4:56 PM EDT | Special Weather Statement | CTP | Sullivan | 19 min |
| Jun 21, 5:05 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland, York | 40 min |
| Jun 21, 5:08 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Clinton, Lycoming | 37 min |
| Jun 21, 5:31 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming, Sullivan, Tioga | 44 min |
| Jun 21, 5:41 PM EDT | Severe Thunderstorm Warning | CTP | York | 34 min |
| Jun 21, 5:45 PM EDT | Special Weather Statement | CTP | Montour | 45 min |
| Jun 21, 5:52 PM EDT | Special Weather Statement | CTP | Columbia, Northumberland | 23 min |
| Jun 21, 5:58 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 47 min |
| Jun 21, 6:02 PM EDT | Special Weather Statement | CTP | Dauphin | 28 min |
| Jun 21, 6:08 PM EDT | Special Weather Statement | CTP | Sullivan | 37 min |
| Jun 21, 6:15 PM EDT | Severe Thunderstorm Warning | CTP | Sullivan | 15 min |
| Jun 21, 6:20 PM EDT | Special Weather Statement | CTP | Schuylkill | 25 min |
| Jun 21, 6:23 PM EDT | Special Weather Statement | CTP | Schuylkill | 37 min |
| Jun 21, 6:49 PM EDT | Special Weather Statement | CTP | Schuylkill | 26 min |
| Jun 21, 7:00 PM EDT | Special Weather Statement | CTP | Somerset | 15 min |
| Jun 21, 7:12 PM EDT | Special Weather Statement | CTP | Carbon | 18 min |
Nearby
Special Weather Statements in Pennsylvania, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.